Alert archive / California / River Flood Warnings in 2023

River Flood Warning 4, NWS Eureka, CA

January 7, 2023Mendocino County, California

NWS Eureka, CA issued this river flood warning at Jan 7, 2023, 10:21 AM PST for Mendocino County, California. It took effect at Jan 7, 2023, 1:00 PM PST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Jan 7, 2023, 10:21 AM PST (18:21 UTC)
In effect from
Jan 7, 2023, 1:00 PM PST
Expired
Jan 9, 2023, 9:20 PM PST
In force
56 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Flood severity
Minor

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1).

Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

966 
WGUS46 KEKA 071821
FLWEKA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
1021 AM PST Sat Jan 7 2023

...The National Weather Service in Eureka CA has issued a Flood 
Warning for the following rivers in California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 1030 PM PST.

&&


CAC045-080630-
/O.NEW.KEKA.FL.W.0004.230107T2100Z-230111T0600Z/
/HOPC1.1.ER.230108T0000Z.230110T0300Z.230111T0330Z.NO/
1021 AM PST Sat Jan 7 2023

...FLOOD WARNING IN EFFECT UNTIL LATE TUESDAY EVENING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late Tuesday evening.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 9:45 AM PST Saturday the stage was 10.7 feet.
  - Forecast...The river will rise above flood stage late this
    afternoon to 17.3 feet tomorrow morning. It will then fall
    below flood stage tomorrow afternoon to 12.9 feet early
    Monday morning. It will rise above flood stage again early
    Monday morning to 18.1 feet late Monday evening. It will then
    fall below flood stage again Tuesday evening.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JMG
7 follow-up statements
734 
WGUS86 KEKA 072217
FLSEKA

Flood Statement
National Weather Service Eureka CA
217 PM PST Sat Jan 7 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 230 AM PST.

&&


CAC045-081030-
/O.CON.KEKA.FL.W.0004.000000T0000Z-230111T0600Z/
/HOPC1.1.ER.230108T0000Z.230110T0300Z.230111T0330Z.NO/
217 PM PST Sat Jan 7 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late Tuesday evening.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 2:00 PM PST Saturday the stage was 14.4 feet.
  - Forecast...The river will rise above flood stage late this
    afternoon to 17.3 feet tomorrow morning. It will then fall
    below flood stage tomorrow afternoon to 12.9 feet early
    Monday morning. It will rise above flood stage again early
    Monday morning to 18.1 feet late Monday evening. It will then
    fall below flood stage again Tuesday evening to 10.7 feet
    early Wednesday afternoon. It will then rise again but remain
    below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JMG
010 
WGUS86 KEKA 080932
FLSEKA

Flood Statement
National Weather Service Eureka CA
132 AM PST Sun Jan 8 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued this afternoon at 130 PM PST.

&&


CAC045-082145-
/O.CON.KEKA.FL.W.0004.000000T0000Z-230111T0600Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.230110T1800Z.NO/
132 AM PST Sun Jan 8 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late Tuesday evening.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 12:45 AM PST Sunday the stage was 14.7 feet.
  - Forecast...The river will rise above flood stage early this
    morning to 16.9 feet this morning. It will then fall below
    flood stage this afternoon to 11.6 feet late this evening. It
    will rise above flood stage again tomorrow morning to 16.6
    feet tomorrow afternoon. It will then fall below flood stage
    again late Tuesday morning to 9.1 feet early Wednesday
    afternoon. It will then rise again but remain below flood
    stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.9 feet on 12/29/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

ZVS
158 
WGUS86 KEKA 081706
FLSEKA

Flood Statement
National Weather Service Eureka CA
906 AM PST Sun Jan 8 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 915 PM PST.

&&


CAC045-090515-
/O.CON.KEKA.FL.W.0004.000000T0000Z-230111T0600Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.230110T1800Z.NO/
906 AM PST Sun Jan 8 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late Tuesday evening.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 7:45 AM PST Sunday the stage was 15.7 feet.
  - Forecast...The river is forecast to crest this morning at
    around 16.0 feet, then fall below flood stage this evening.
    The river is then forecast to rise above flood stage Monday
    morning with a crest near 16.5 feet Monday afternoon. The
    river is then forecast to gradually fall below flood stage
    through Tuesday.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.9 feet on 12/29/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JMG
968 
WGUS86 KEKA 090151
FLSEKA

Flood Statement
National Weather Service Eureka CA
551 PM PST Sun Jan 8 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued Monday morning at 600 AM PST.

&&


CAC045-091400-
/O.EXT.KEKA.FL.W.0004.000000T0000Z-230110T0800Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.000000T0000Z.NO/
551 PM PST Sun Jan 8 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 4:45 PM PST Sunday the stage was 14.4 feet.
  - Forecast...The river will drop below 12 feet early Monday but
    return to flood stage by 9 am Monday morning. Peak flow is
    expected late Monday afternoon just below 17 feet. The river
    is expected to slowly drop below flood stage late Monday
    late.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.5 feet on 01/17/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JHW
116 
WGUS86 KEKA 091038
FLSEKA

Flood Statement
National Weather Service Eureka CA
238 AM PST Mon Jan 9 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued this morning by 10 AM PST.

&&


CAC045-092245-
/O.CON.KEKA.FL.W.0004.000000T0000Z-230110T0800Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.000000T0000Z.NO/
238 AM PST Mon Jan 9 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 15.0 feet, Flooding of Highway 175 at the approaches 
  to the Russian River bridge is possible.

* ADDITIONAL DETAILS...
  - At 4:45 PM PST Sunday the stage was 14.4 feet.
  - Forecast...The river will oscillate around flood stage with a
    maximum value of 15.9 feet this afternoon.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

RPA
423 
WGUS86 KEKA 091704
FLSEKA

Flood Statement
National Weather Service Eureka CA
904 AM PST Mon Jan 9 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 915 PM PST.

&&


CAC045-100515-
/O.CON.KEKA.FL.W.0004.000000T0000Z-230110T0800Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.000000T0000Z.NO/
904 AM PST Mon Jan 9 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 8:00 AM PST Monday the stage was 15.2 feet.
  - Forecast...The river will oscillate around flood stage with a
    maximum value of 17.5 feet this afternoon. The river will
    then fall below flood stage late this evening.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.5 feet on 01/17/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JMG
866 
WGUS86 KEKA 100520
FLSEKA

Flood Statement
National Weather Service Eureka CA
920 PM PST Mon Jan 9 2023

...The Flood Warning is cancelled for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

CAC045-100630-
/O.CAN.KEKA.FL.W.0004.000000T0000Z-230110T0520Z/
/HOPC1.1.ER.230107T2337Z.230108T1400Z.000000T0000Z.NO/
920 PM PST Mon Jan 9 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 4:45 PM PST Sunday, January 08 the stage was 14.4 feet.
  - Forecast...The river stage has dropped below 15 feet and is
    expected to drop as low as 13 feet this afternoon. Additional
    flooding is possible Tuesday night.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JHW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Jan 7, 4:36 AM PST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 7, 4:36 AM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PST Sat Jan 7 2023

.SYNOPSIS...Rainy and windy conditions will continue today across
the entire region while heavy mountain snow falls in northern
Trinity County. A brief break is likely Sunday afternoon followed
by a return to the stormy conditions on Monday.

&&

.DISCUSSION...As discussed yesterday, strong meso-lows have formed
along the front bringing some very gusty conditions to coastal areas.
Wind gusts tonight between 2 and 4 am have ranged from 60-77 mph on
the windiest ridges of Humboldt County while gusts in excess of 50
mph have been reported in the Humboldt Bay area. As this low moves
north it will bring gusty conditions to coastal Del Norte County too
this morning. Wind gusts in excess of 50 mph has just been reported
at the Crescent City Airport. As the day continues another low
pressure system will approach the area leading to a re-enhancement
of the wind field over the coastal waters which will then expand
again inland across the entire region through the day bringing more
gusty south winds into wind advisory criteria through tonight. The
wind gusts this morning are already resulting in more trees down and
additional power outages and the second push this afternoon and
overnight will only make the situation worse. Winds should decrease
by early morning as the front moves inland.

In addition to the wind, widespread rainfall is expected, heaviest
south of Cape Mendocino. With saturated ground it won't take much to
get runoff into area creeks, streams, and rivers. A flood watch is
in effect from south Humboldt and south Trinity into Mendocino and
Lake counties to highlight the potential for flooding. This watch
continues into Tuesday as additional rain is expected from another
potent storm Monday into Tuesday, once again heaviest across the
southern half of the forecast area. The Monday/Tuesday storm will
also bring another opportunity for very gusty conditions to the
entire region, but greatest north of Cape Mendocino in Humboldt and
Del Norte counties.

Throughout these systems snow levels will generally range from 4000-
5000 feet restricting snow to the highest mountain peaks. But, for
areas above 4500 feet snow accumulation will be significant with
several feet of snow expected. The one major impact will be for
Scott Mountain Pass which will likely remain closed for an extended
period of time as very little break in the weather is anticipated. A
Winter Storm Warning is in effect through the system today and will
likely need to be extended or re-issued for the next system
beginning Sunday night into Monday/Tuesday soon.

The last significant weather concern will be the potential for
thunderstorms, some which could be strong over the coastal waters
and then impacting the coastal counties. The CAMs indicate modest
instability will be in place and shear will be favorable for an few
rotating storms. Though strong to severe storms should be limited,
it wouldn't be a surprise to see a storm strong enough to produce a
waterspout over the southern half of the coastal waters either this
afternoon/evening or spreading north of Cape Mendocino tonight into
Sunday morning. Storms should weaken as they approach the coast and
the primary threat on land will be lightning and heavy rain.

Beyond Tuesday the ensembles continue to indicate a wet pattern in
store for the area but details are less certain. The forecast
indicates 70-90 percent chances for rain each day Wednesday through
Saturday as storms keep impacting the region. /RPA

&&

.AVIATION...As an compact and intense surface low continues past the
region, strong winds and gusts will move through and affect area
terminals. Light to moderate rain will continue throughout the TAF
period for all terminals. Mostly VFR conditions will prevail,
however; if a moderate to heavy rain shower moves over a terminal,
MVFR to IFR conditions are possible. LLWS will also affect the
region throughout today.

&&

.MARINE...An area of sustained storm force winds and gusts associated
with the compact surface low will continue northward past Cape
Mendocino early this morning. A westerly swell will continue to
subside today then be reinforced Saturday, while steep locally-
generated southerly seas continue. Gale force sustained winds and
gusts will generally continue for all marine waters into very early
Sunday morning. A slight reprieve from strong winds will occur into
Sunday afternoon and evening, while the locally generated steep seas
begin to subside. Another system will bring gales, steep and
elevated seas as well as a potential for more storm force winds by
early next week.

&&

.HYDROLOGY...Heavy rain continues over the next week. Flood watches are
in effect for southern Humboldt, southern Trinity, Mendocino, and
Lake counties varying in length through Tuesday. Additionally, river
flood watches have been issued for the Navarro River and Russian
River near Hopland. Of particular note is the Russian River is
forecast to rise above flood stage and persist in flood stage for a
while. Farther north the Eel River at Fernbridge is also now
expected to rise into flood stage and the Mad River could move into
Monitor Stage. /RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Wind Advisory from noon today to 4 AM PST Sunday for CAZ101-
     104-109.

     Wind Advisory until 4 AM PST Sunday for CAZ102-103-105-106-
     108-110>115.

     Flood Watch through Sunday evening for CAZ104-106.

     High Wind Warning until noon PST today for CAZ104-109.

     Winter Storm Warning until 4 PM PST this afternoon for
     CAZ107.

     Flood Watch through Tuesday afternoon for CAZ108>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 3 AM PST Sunday for PZZ450-470.

     Storm Warning until 9 AM PST this morning for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 7, 3:54 AM PST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
354 AM PST Sat Jan 7 2023

CAZ101-081200-
Coastal Del Norte-
354 AM PST Sat Jan 7 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-110>115-081200-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
354 AM PST Sat Jan 7 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.
A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-103-105-081200-
Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
354 AM PST Sat Jan 7 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-081200-
Southern Humboldt Interior-
354 AM PST Sat Jan 7 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Flood Watch is currently in effect.
A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-081200-
Southwestern Humboldt-
354 AM PST Sat Jan 7 2023

...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Flood Watch is currently in effect.
A High Wind Warning is currently in effect.
A Wind Advisory is currently in effect later today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-081200-
Mendocino Coast-
354 AM PST Sat Jan 7 2023

...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A High Wind Warning is currently in effect.
A Flood Watch is currently in effect.
A Wind Advisory is currently in effect later today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-081200-
Northern Trinity-
354 AM PST Sat Jan 7 2023

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 7, 4:56 AM PST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
456 AM PST SAT JAN 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     HEAVY RAIN       2 ESE DOS RIOS          39.71N 123.32W
01/07/2023  E1.00 INCH       MENDOCINO          CA   LAW ENFORCEMENT

            A SLIDE OCCURRED ON HWY 162 NEAR DOS RIOS.

&&

JLW
Local storm report, Jan 7, 6:46 AM PST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
646 AM PST SAT JAN 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND GST 1 N EUREKA              40.81N 124.16W
01/07/2023  E40 MPH          HUMBOLDT           CA   NWS EMPLOYEE

            TREE DOWN ON STARTARE DR BLOCKING ONE LANE
            OF TRAFFIC.

&&

JLW
Local storm report, Jan 7, 8:17 AM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
817 AM PST SAT JAN 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG 2 SSW HUMBOLDT HILL     40.70N 124.21W
01/07/2023                   HUMBOLDT           CA   LAW ENFORCEMENT

            TREES DOWN PARTIALLY BLOCKING THE ROAD. TIME
            ESTIMATED BASED ON SURROUNDING REPORTS.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 5:16 PM PSTHigh Wind WarningEKAHumboldt, Mendocino16 hr
Jan 7, 8:37 AM PSTFlash Flood WatchEKALake, Mendocino, Trinity22 hr
Jan 7, 9:22 AM PSTWind AdvisoryEKADel Norte, Humboldt18 hr
Jan 7, 2:02 PM PSTHigh Wind WatchEKADel Norte, Humboldt, Mendocino14 hr

Nearby

River Flood Warnings in California, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.